Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Discrete Mathematics and Applications

Editor-in-Chief: Zubkov, Andrei

6 Issues per year


CiteScore 2016: 0.16

SCImago Journal Rank (SJR) 2016: 0.231
Source Normalized Impact per Paper (SNIP) 2016: 0.552

Online
ISSN
1569-3929
See all formats and pricing
More options …
Volume 27, Issue 2 (Apr 2017)

Issues

On the asymptotic normality of some sums of dependent random variables

Margarita I. Tikhomirova / Vladimir P. Chistjakov
Published Online: 2017-04-27 | DOI: https://doi.org/10.1515/dma-2017-0015

Abstract

A theorem on the asymptotic normality of the sum of dependent random variables is stated and proved. Conditions of the theorem are formulated in terms of a dependency graph which characterizes the relationships between random variables. This theorem is used to prove the asymptotic normality of the sum of functions defined on subsets of elements of the stationary sequence satisfying the strong mixing condition. As an illustration of possible applications of these theorems we give a theorem on the asymptotic normality of the number of empty cells if the random sequence of cells occupied by particles is a stationary sequence satisfying the uniform strong mixing condition.

Keywords: sums of dependent variables; asymptotic normality; dependency graph; strong mixing condition

Originally published in Diskretnaya Matematika (2015) 27, №4, 141–149 (in Russian).

References

  • [1]

    Janson S., “Normal convergence by higher semiinvariants with applications to sums of dependent random variables and random graphs”, Ann. Probab.,16:1 (1988), 305-312.Google Scholar

  • [2]

    Mikhailov V. G., “On a theorem of Janson”, Theory Probab. Appl.,36:1 (1991), 173-176.

  • [3]

    Leonov V. P., Shiryaev A. N., “On a method of calculation of semi-invariants”, Theory Probab. Appl.,4:3 (1959), 319-329.Google Scholar

  • [4]

    Ibragimov I.A., Linnik Yu.V., Independent and stationary sequences of random variables, Wolters-Noordhoff, 1971.Google Scholar

  • [5]

    Rozanov Yu.A., Random processes, Nauka, Moscow, 1979 (in Russian).Google Scholar

  • [6]

    Tikhomirova M. I., V. P. Chistjakov, “On the asymptotic behaviour of moments of the number of absent s-tuples”, Discrete Math. Appl,7:1 (1997), 13-32.Google Scholar

  • [7]

    Tikhomirova M. I., “Asymptotic normality of the number of absent noncontinuous chains of outcomes of independent trials”, Discrete Math. Appl,19:3 (2009), 293-308.Google Scholar

  • [8]

    Zubkov A. M., “Markov chains close to a sequence of independent trials”, Math. Notes, 25:3 (1979), 243-248.Google Scholar

About the article

Received: 2015-01-12

Published Online: 2017-04-27

Published in Print: 2017-04-01


Citation Information: Discrete Mathematics and Applications, ISSN (Online) 1569-3929, ISSN (Print) 0924-9265, DOI: https://doi.org/10.1515/dma-2017-0015.

Export Citation

© 2017 Walter de Gruyter GmbH, Berlin/Boston. Copyright Clearance Center

Comments (0)

Please log in or register to comment.
Log in